Nail query

hi everyone

hoping someone can help (again). I finished docetaxol in June staying on H&P. Can anyone tell me if their nails started to lift? I only have one nail lifting on my finger and one on my toe, it’s not black or painful or red. Does anyone know if it’s the H or P causing this or just something after docetaxol finishes?  do I put oil on them? Or leave well alone? Thank you all. Hope your all doing well.

Julia x 

Hi Julia

I am on the same treatment as you and although I didn’t lose any nails during the chemo part some of them have lifted since and looked fairly horrible until they did grow out. Toenails have suffered the worst and my left foot is particularly dry so I seem to have a lot of horrible scaly skin on it but try to keep it moisturised, my right foot is fine which is odd! Also I do seem to get quite a bit of itching particularly on my upper arms and boulders. This comes and goes and I was told is a slight allergic reaction to the H and P (I didn’t get it at all whilst on the chemo, or not so badly) I know Geordiex has mentioned this before and put it down to Denosumab but as I’ve been having that for over 2 years now I don’t think it’s that, just the other stuff.

Hope you do well on the continuing treatment.

Nicky x

Hi there

After just one dose of doxetaxol in April, ( terrible reaction, went back on FEC ) my nails started to lift. It’s a common side effect apparently, though little mentioned!! I’ve lost all of my finger nails and three toe nails so far. I was just told to let them be until they grew out but they look so dry and scaly I have been rubbing cream into them. Three months later and they are starting to grow again very slowly, though full of lumps and bumps, onc said it will take up to a year before they are decent again. Hope this helps, good luck

Sue

Hi, i had docetaxol with capecitabine and my nils were awful…black, ridged, flakey etc…finished D in December and C in Feb but nails, lthough better are still not back to normal. However, i would rather live with no nails at ll than have treatments fail, which has now happened to me twice. Hope you notice an improvement soon. x

Dear Julia
I am on herceptin, percentage, tamoxifen and denosumab for nearly 2 years and was on them with taxotere for another 4 months. My nails haven’t lifted but are as weak as paper. They split often very low so can be painful. My fingers are worse than toes. My toenails do grow strangely though. I cope by cutting them really short. Like Nicky and many others I also get the terrible H and P itch!!! Other than this I feel generally really well on this combination!!! It is now such a worry that we won’t have other her2 combos to try when this one fails! Now that both tykerb/xeloda and now kadcyla have been removed from the Cancer drugs fund!

Best wishes to you all

Sue XX